Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Sacramento, CA

March 20, 2005Sacramento County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Mar 20, 2005, 2:59 AM PST for Sacramento County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2005, 2:59 AM PST (10:59 UTC)
Expired
Mar 20, 2005, 3:30 AM PST
In force
31 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

County Sacramento County, CA

The radar

The Sacramento radar (KDAX), 30 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:55 PM PST, 5 hours 4 minutes earlier.

Area forecast discussion, Mar 19, 9:55 PM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
955 PM PST SAT MAR 19 2005

.DISCUSSION...
PW PLUME HAS BEEN WELL WORKED OVER AND MUCH DRIER MID LEVEL AIR HAS
SPREAD INTO NORCAL. THIS HAS REDUCED AREAL COVERAGE OF PCPN OVER
NORCAL AND WILL DOWNGRADE WINTER STORM WARNING TO SNOW ADVISORY.
THIS DOESNT MEAN THE PCPN WILL END HOWEVER...AS A COUPLE OF VORT
MAXES WILL AFFECT NORCAL TONITE AS THEY ROTATE NEWD OVER THE AREA TO
THE S OF THE CLOSED LOW OFF THE B.C. COAST. LDS HAS DETECTED A
COUPLE OF LIGHTNING STRIKES AS THESE VORT MAXES STEEPEN THE LAPSE
RATES...AND MAY HAVE TO KEEP ISOLATED THUNDER GOING IN OUR NWRN
ZONES TONITE.

NEXT FRONT FROM THE PAC NW...SWWD TO NEAR 40N/140W WILL BE MOVING
INLAND ON SUN IN WAKE OF THE VORT MAXES THAT WILL MOVE THRU THE AREA
TONITE AND SUN MORNING. THIS FRONT WILL BRING AN INCREASE IN UVM
MAINLY ACROSS THE NRN ZONES AND N OF I-80 AS THE UPPER LOW ROTATES
INLAND OVER B.C. AND THE PAC NW. SNOW LEVELS WILL BE A LITTLE
LOWER...NEAR 4000 FT IN ZONE 13 AND 4000 TO 4500 FEET IN ZONE 68.
THIS FRONT SHOULD BRING SNOW AMOUNTS TO THE HIGH END OF THE SNOW
ADVISORY AMOUNTS IN ZONE 68. MAY NEED TO EXTEND SNOW ADVISORY INTO
SUN NITE.

EARLY MON THERE SHOULD BE A BREAK...BUT OH MY AN EVEN STRONGER
SYSTEM IS FORECAST TO DEVELOP NEAR 35N/145W ON SUN AND MOVE INLAND
BY EARLY TUE. GLOBAL SATELLITE COMPOSITE SUGGESTS THIS SYSTEM IS
CURRENTLY APPROACHING THE DATELINE. 310K ISENTROPIC CHART FROM THE
00Z SUN GFS RUN INDICATES A MASSIVE AREA OF WAA PCPN SPREADING
ACROSS THE ERN PAC AND MOVING INTO NORCAL BY MIDDAY MON...DRAGGED
INLAND BY THE RRQ OF THE UPPER LEVEL JET. DYNAMICS FORECAST TO MOVE
INLAND MON EVENING. THIS SYSTEM IS FORECAST TO TAP A 1.4 INCH PW
PLUME WITH THE UPPER TROF DEEPENING OVER NORCAL ON TUE. WATCHES FOR
THIS SYSTEM WILL BE COMTEMPLATED.     JHM

&&

.STO WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT UNTIL 6
     PM SUNDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA
     INCLUDING WESTERN PLUMAS COUNTY AND LASSEN PARK.

&&
Hazardous weather outlook, Mar 19, 7:00 AM PST, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SAT MAR 19 2005

CAZ013>019-063-064-066>069-201500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A NORTHERN PACIFIC STORM SYSTEM HAS BROUGHT RAIN AND SNOW TO NORTHERN
CALIFORNIA. STRONG AND GUSTY SOUTHWEST WINDS ALONG WITH LARGE AMOUNTS
OF RAIN AND SNOW ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD FORM
THIS AFTERNOON OVER THE VALLEY AND FOOTHILLS FROM NEAR CHICO SOUTHWARD.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

EXPECT HEAVY RAIN AND SNOW WITH STRONG SOUTHWESTERLY WIND WHICH WILL
LAST AT LEAST THROUGH SUNDAY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

RCH

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:47 AM PSTSevere Thunderstorm WarningSTOSacramento, Solano28 min
Mar 20, 1:38 PM PSTSevere Thunderstorm WarningSTOEl Dorado, Placer, Sacramento52 min

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.